MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X50MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X50MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number UH1-50-28
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 03/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
This pi is for revision of patient's right hip on (b)(6) 2019.As reported: "recently revised patient ((b)(6) 2019) presented with dissociated and dislocated uhr bipolar construct.Lfit 28mm v40 head remained attached to trunnion of existing accolade c stem, however 50/28 bipolar head was dissociated from inner head and dislocated from acetabulum.Surgeon claimed "inner ring" of uhr head was "cracked" but attempted to re-associate the explanted 28mm lfit head before pictures could be taken.Revision was deemed as necessary due to instability; surgeon deepened the native acetabulum and replanted a 50mm unitrax component with +4mm v40 sleeve.Awaiting return of explanted implants from hospital decontamination".Update (b)(6) 2019: spoke to rep.No possible cause or contributor for disassociation or dislocation was reported to rep (i.E.Trauma, patient factors, etc.).
 
Additional Manufacturer Narrative
An event regarding disassociation and dislocation involving a uhr bipolar head was reported.The event was confirmed by medical review.Method & results product evaluation and results: the pictures at the event showed a recently explanted bipolar head with the metal head were in an assembled condition.The pictures of the returned device show the bipolar head with the metal head were in an assembled condition.Nothing else remarkable to report.Medical records received and evaluation: a review of the provided medical records was deemed insufficient by a clinical consultant stated the following comment: "provided x-ray confirms disassociation and dislocation.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the returned device show the bipolar head with the metal head were in an assembled condition.Nothing else remarkable was noticed.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for revision of patient's right hip on (b)(6) 2019.As reported: "recently revised patient (b)(6) 19) presented with dissociated and dislocated uhr bipolar construct.Lfit 28mm v40 head remained attached to trunnion of existing accolade c stem, however 50/28 bipolar head was dissociated from inner head and dislocated from acetabulum.Surgeon claimed "inner ring" of uhr head was "cracked" but attempted to re-associate the explanted 28mm lfit head before pictures could be taken.Revision was deemed as necessary due to instability; surgeon deepened the native acetabulum and replanted a 50mm unitrax component with +4mm v40 sleeve.Awaiting return of explanted implants from hospital decontamination." update march 11, 2019: spoke to rep.No possible cause or contributor for disassociation or dislocation was reported to rep (i.E.Trauma, patient factors, etc.).

Brand Name
UHR BIPOLAR 28X50MM
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8487661
Report Number0002249697-2019-01556
Device Sequence Number1871430
Product Code JDI
UDI-Device Identifier07613327017076
UDI-Public07613327017076
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberUH1-50-28
Device Lot NumberMNMT9L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR